# SDR GAIA01304OP

- Difficulty date: August 29, 2001
- Submitted: September 10, 2001
- Operation: Air carrier
- Aircraft: N278US
- Make and model: Boeing 727251
- Aircraft serial: 21157
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 302842
- Condition: Malfunctioned
- Location: Main Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

FLT 1278 - DFW-FWA - AFTER TAKEOFF, THE UPPER CARGO COMPARTMENT SMOKE DETECTOR ILLUMINATED.  VISUAL INSPECTION DID NOT DETECT ANY SMOKE IN CARGO AREA.  THE FLIGHT CREW ELECTED TO RETURN TO DFW.  AN UNEVENTFUL LANDING WAS MADE AT DFW.  INSPECTION FOUND THE NR 3 AND NR 6 SMOKE DETECTORS FAILED TO TEST.  THE SMOKE DETECTORS WERE REPLACED AND THE SYSTEM OPERATIONALLY CHECKED GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
